Format

Send to

Choose Destination
Pediatr Dermatol. 2008 Sep-Oct;25(5):544-7. doi: 10.1111/j.1525-1470.2008.00735.x.

Two cases of Cushing's syndrome due to overuse of topical steroid in the diaper area.

Author information

1
Department of Pediatric Endocrinology, Faculty of Medicine, Pamukkale University, Denizli, Turkey. drssemiz@yahoo.com

Abstract

Topical use of corticosteroids may cause immunosuppression and iatrogenic Cushing's syndrome via hypothalamic-pituitary-adrenal axis. We report two cases with iatrogenic Cushing's syndrome with different clinical outcomes due to abuse of same potent topical steroid clobetasol propionate. One of them died because of fatal disseminated cytomegalovirus infection. The other patient recovered completely. Physicians and parents should be informed about the adverse effects of such potent topical corticosteroids and physicians should prescribe less potent agents, especially during infancy.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center